Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Prolonged And Irregular Periods After Stopping Birth Control A Cause For Concern?

I have stopped taking birth control October 2014 and i have had irregular periods since, lasting 6 to 11 days ranging in cycles from 26 to 40 days apart. This month my period has been 19 days even tho the last 8 days are very light. Is this normal or should i be concerned??
Thu, 26 Jan 2023
Report Abuse
General & Family Physician 's  Response
Hello,

You are not taking BC pills. You are having irregular periods. Sometimes you also have prolonged periods. If you smoke, quitting smoking can help control your symptoms. You should also stay away from other addictions as well. When birth control pills are no longer taken, side effects like bleeding, weight fluctuations, late or irregular periods, mood swings and cramps are commonly experienced.

Slowly as the body adjusts with the new normal, the periods get regularized but may take 3-6 months of time. Menstrual cycle depends on the weight, stress levels, diet and lifestyle, and medical conditions like polycystic ovary syndrome, etc. Get clinically examine by a Gynae, get ailments detected and treated at the earliest.

You can also be recommended hormone therapy if needed or combined pill or patch if needed. In the meantime, you can take Uterine tonics and home made food rich in iron, minerals and protein. Avoid junk food, spicy food, trans fat, processed or packaged food. Stay away from stress(emotional or physical).

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
Is Prolonged And Irregular Periods After Stopping Birth Control A Cause For Concern?

Hello, You are not taking BC pills. You are having irregular periods. Sometimes you also have prolonged periods. If you smoke, quitting smoking can help control your symptoms. You should also stay away from other addictions as well. When birth control pills are no longer taken, side effects like bleeding, weight fluctuations, late or irregular periods, mood swings and cramps are commonly experienced. Slowly as the body adjusts with the new normal, the periods get regularized but may take 3-6 months of time. Menstrual cycle depends on the weight, stress levels, diet and lifestyle, and medical conditions like polycystic ovary syndrome, etc. Get clinically examine by a Gynae, get ailments detected and treated at the earliest. You can also be recommended hormone therapy if needed or combined pill or patch if needed. In the meantime, you can take Uterine tonics and home made food rich in iron, minerals and protein. Avoid junk food, spicy food, trans fat, processed or packaged food. Stay away from stress(emotional or physical). Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician